From Augusta, Georgia, USA:
I have had type 1 diabetes for 28 years, and I sometimes wake up after a good night's sleep still feeling very groggy and tired. As the day goes on, I may feel a little better, but sometimes I don't. My doctor told me to try acetaminophen to help my occasional sleeplessness (but I don't think that is the problem). I check my glucose levels when this happens, and they are within normal ranges. Does this sound like another problem is brewing?
You may want to monitor what is happening to your blood sugars during the night. For instance, check at 9:00 pm, 12:00 midnight, 3:00 am, and 6:00 am. See if your sugar is going down significantly during the night. This is very frequent in patients with diabetes of more than ten years' duration.
There is always the chance this is another problem, such as a low thyroid, other medications, and these can even be symptoms of depression. Because these all need to be worked out, you need to be followed by your physician. Please be sure and follow up with him/her.
[Editor's comment: Your situation might well be clarified by monitoring sugar levels continuously for several days to try to sort out what's happening in more detail. See The Continuous Glucose Monitoring System. Ask your physician about using it. SS]
Original posting 25 Jul 2002
Posted to Family Planning
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.